To the Editor.—
Occupational vitiligo caused by paratertiary butylphenol (ptBP) has been reported in the United States, the USSR, Japan, and the Netherlands. In three cases reported recently in West Germany,1-3 there were hepatic dysfunctions, with slight increases in the serum glutamic oxaloacetic transaminase and serum glutamic pyruvic transaminase levels and with distinct increases in the retention of sulfobromophthalein sodium.Polymorphism of the hepatocytes and disintegration of the cytoplasm were seen in liver biopsy specimens from all three patients; specimens from two patients showed disseminated fatty degeneration. With the use of scintigraphy, enlargement of the spleen was seen in two of the patients. In all three cases, the presence of diffuse strumas was confirmed scintigraphically. Extensive functional evaluation, with the use of long-acting thyroid stimulator, disclosed intrathyroidal disorders of thyroid hormone synthesis. Antibody evaluations were positive.I believe that these are the first three cases to be reported of
Rodermund O. Occupational Vitiligo Caused by Paratertiary Butylphenol. Arch Dermatol. 1976;112(4):554–555. doi:10.1001/archderm.1976.01630280072024
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: